• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Quetiapine tapering advice needed please *awful withdrawal*

Erudite49

Erudite49

Member
Joined
Jul 7, 2021
Messages
12
Location
Warwickshire
Hello everyone, I'm a new member today and at my wits end with what my body is going through. A little background for reference - I was on Quetapine 550MG for my EUPD and I found that this had stopped working for me, my mood was on the floor and was strugging to cope. Waited for app with Psychiatrist and mental health team, in the meantime I decided to taper off myself. I cut to 300, then down to 250 over the course of a few weeks with awful side effects. Including brain zaps, twitching facial muscles,headaches, insomnia, feeling of flu like sypmtoms, chilled in the bone, aching, trouble with waterworks, backache, along with the obvious drop in mood and terrible anxiety, paranoia.

Before I began the taper, I was able to exercise, lose some weight and really go on a health kick, but since the taper that has all had to stop because I feel so unwell.

When I finally got the telephone appointment, I told the consultant everything, and that I wanted to get this poison from my system, and she seemed to understand. I explained how I felt it wasn't working, and I did not wish to go back up in dose, I wanted to get off, be able to control my own body heat/sun, not gain weight and not be so sedated. While I was exercising I felt so much better :(

She listened, well I thought she did and had an alternative. Pregabalin for my anxiety, and switch over to Aripiprazole for mood stabilising, alongside withdrawing from Quetapine by 50mg per week.

I agreed to this, took the Pregabalin once getting the prescription, and within half an hour my face was numb, and it was terrifying. So any thought of adding the new anti psychotic was gone, I could not do it, I was terrified. After talking to her again I told her I was going to get this out of my system and go from there, and we agreed if the mood was to drop then we would try Lamictal, but I need to see how life is away from all this poison, does that make sense? So sorry for rambling, I'm really at the end of my tether. I got what I thought was a water infection and got some antibiotics which I'm halfway through, and I'm thinking all these symptoms of physical distress and pain are withdrawal. Alongside the headaches, I'm also having the worst ringing in my ears, dizziness, feeling sick on and off.
10 years of my life sedated on this awful drug, and I don't know what to do :(
 
A

Aurelius

Well-known member
Joined
Aug 14, 2018
Messages
585
Welcome to the forum Erudite49. I know this may sound harsh, but it is not a good idea to stop or start these medications without adequate medical supervision as they affect so many areas of our body's functioning. I am surprised that your psychiatrist did all this by telephone without calling you in for a medical check.

Sadly, the symptoms you mention are those commonly associated with Quetiapine withdrawal side-effects.

Once the Quetiapine is out of your system you will have a clearer idea of the costs v benefits of both life without and with medication. You should also gain some idea of what you would like any future medication to help with as a priority.

I hope your symptoms level off soon. If not, I hope you are provided with the effective support you so much deserve.
 
Erudite49

Erudite49

Member
Joined
Jul 7, 2021
Messages
12
Location
Warwickshire
Thank you so much for your response, I really appreciate your kindness.
Most of my treatment has been over video and phone calls with access to the duty workers, but they are not seeing people face to face due to the pandemic.
Reading through experiences I've found here today has helped knowing this all can be expected, all I've had from the professionals has been 'maybe' the withdrawal physical side effects are from the drug taper, its almost that they are reticent to say yes this is common and to be expected, the only validation I've had is from reading other peoples difficulties here. Its such a horrible drug, as are so many, and I feel for every single person having to go through this. I should have done this taper properly.
Even paracetamol and ibuprofen aren't touching the muscle and body aches. I've only ever felt this unwell having glandular fever when I was younger.
Thank you again for your reply.
 
Northern Girl

Northern Girl

Well-known member
Joined
Jan 1, 2019
Messages
181
Location
England
Sorry you have had such awful withdrawal effects and hope you feel better soon.
 
Erudite49

Erudite49

Member
Joined
Jul 7, 2021
Messages
12
Location
Warwickshire
Sorry you have had such awful withdrawal effects and hope you feel better soon.
Bless you, thank you :) Since last posting I've had some tests and it looks like I have an autoimmune thyroid problem with very depleted VitD and B12, which is probably linked to the drug. I'm still at 250MG of the Quetiapine but stable and looking at a very long taper safely.
I hope you have a lovely day :)
 
Similar threads
Thread starter Title Forum Replies Date
A Longterm Quetiapine outlook, how safe? Bipolar Forum 21
F When is it safe to drink after quitting quetiapine? Bipolar Forum 4
HLon99 First few days on Quetiapine (Seroquel). What to expect? Bipolar Forum 41
HLon99 Quetiapine (Seroquel) Side effects Sedation and more... Bipolar Forum 33
G Any alternatives to Quetiapine? Bipolar Forum 42
B Quetiapine and weight gain Bipolar Forum 5
HLon99 Quetiapine (Seroquel) Experiences Bipolar Forum 57
H Quetiapine (seroquel) and cannabis Bipolar Forum 28
B Any one tried Quetiapine? Bipolar Forum 7
C Has anyone experienced High dosages of Quetiapine Bipolar Forum 16
sthistle92 Quetiapine questions Bipolar Forum 9
N Quitting Quetiapine XR Bipolar Forum 39
megirl Reducing my quetiapine Bipolar Forum 6
Jess96 Quetiapine Bipolar Forum 14
megirl quetiapine Bipolar Forum 33
T My partner is not taking her quetiapine Bipolar Forum 2
S Quetiapine withdrawal Bipolar Forum 1
C Quetiapine low dose causing anger and self-harm? Bipolar Forum 1
6 and sometimes quetiapine doesn't knock ya out Bipolar Forum 2
C Quetiapine overeating for 6 years Bipolar Forum 1
A Diabetes Risk? seroquel/quetiapine, olanzapine/zyprexa Bipolar Forum 10
S Aripripazole for depression in bipolar disorder/ your experience on Quetiapine withdrawal? Bipolar Forum 2
H Goodbye Quetiapine Bipolar Forum 18
BorderlineDownunder seroquel/quetiapine Bipolar Forum 81
H Quetiapine helping Bipolar Forum 4
B Quetiapine Bipolar Forum 8
K Quetiapine and ? To lift your mood BP2 Bipolar Forum 3
S Quetiapine any good? Bipolar Forum 15
SairaStar Quetiapine (Seroquel) Hungry & Nauseous Bipolar Forum 2
K Help with quetiapine add on for my low mood thanks Bipolar Forum 2
L experience of medication? (Quetiapine) Bipolar Forum 15
Davey Blueeyes Embarrassing male side effect of Quetiapine (Seroquel)? Or is it just me? Bipolar Forum 2
megirl quetiapine Bipolar Forum 45
prairiechick How do you deal with the quetiapine munchies? Bipolar Forum 11
prairiechick Pharmacy didn't give me my quetiapine prescription!!! Bipolar Forum 5
prairiechick Quetiapine and Diabetes? Bipolar Forum 12
P Quetiapine withdrawal, anyone been through it? Bipolar Forum 39
prairiechick Sometimes I think welbutrin and quetiapine made me more ill Bipolar Forum 2
L If my dose of quetiapine is too high can this cause depression or am I just experiencing my normal bipolar depression =/ Bipolar Forum 5
prairiechick Reducing Quetiapine Again Bipolar Forum 6
C Positive Experiences with Quetiapine Bipolar Forum 6
prairiechick Quetiapine Woes Bipolar Forum 7
loulabelle quetiapine withdrawal?? Bipolar Forum 11
D Quetiapine (seroquel) Bipolar Forum 8
S Confused about meds (Quetiapine, ssri's) And diagnosis :( Bipolar Forum 20
prairiechick Down to 400 mg quetiapine and doing okay. Bipolar Forum 6
F Weight issues on Quetiapine Bipolar Forum 17
A Quetiapine exhaustion and depression swing Bipolar Forum 7
R Querying quetiapine Dosage Bipolar Forum 12
prairiechick Quetiapine Recall In Canada Bipolar Forum 8

Similar threads

Top